Alert archive / Oklahoma / Red Flag Warnings in 2024
Red Flag Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 27, 2024, 1:33 PM CDT for 10 counties in Oklahoma. It took effect at Oct 28, 2024, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2024, 1:33 PM CDT (18:33 UTC)
- In effect from
- Oct 28, 2024, 12:00 PM CDT
- Expired
- Oct 28, 2024, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS84 KTSA 271833 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 133 PM CDT Sun Oct 27 2024 OKZ054-059-281000- /O.UPG.KTSA.FW.A.0003.241028T1700Z-241029T0100Z/ /O.NEW.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/ Osage-Pawnee- 133 PM CDT Sun Oct 27 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Osage and Pawnee counties. * WIND...South winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...30 to 35 percent during the afternoon. * TEMPERATURE...High temperatures upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ055-056-060-061-064-281000- /O.CON.KTSA.FW.A.0003.241028T1700Z-241029T0100Z/ Washington OK-Nowata-Tulsa-Rogers-Creek- 133 PM CDT Sun Oct 27 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA... * AFFECTED AREA...In Oklahoma, Washington, Nowata, Tulsa, Rogers, and Creek counties. * WIND...South winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...30 to 40 percent during the afternoon. * TEMPERATURE...High temperatures upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && $$
3 follow-up statements
301 WWUS84 KTSA 280724 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 224 AM CDT Mon Oct 28 2024 OKZ055-056-060-061-064-282100- /O.UPG.KTSA.FW.A.0003.241028T1700Z-241029T0100Z/ /O.EXA.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/ Washington OK-Nowata-Tulsa-Rogers-Creek- 224 AM CDT Mon Oct 28 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Washington, Nowata, Tulsa, Rogers and Creek counties. * WIND...South winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...30 to 40 percent during the afternoon. * TEMPERATURE...High temperatures upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ057-062-067-282100- /O.EXA.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/ Craig-Mayes-Wagoner- 224 AM CDT Mon Oct 28 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Craig, Mayes, and Wagoner counties. * WIND...South winds 20 to 30 mph with gusts 35 to 45 mph. * HUMIDITY...30 to 40 percent during the afternoon. * TEMPERATURE...High temperatures upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054-059-282100- /O.CON.KTSA.FW.W.0005.241028T1700Z-241029T0100Z/ Osage-Pawnee- 224 AM CDT Mon Oct 28 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds 25 to 35 mph with gusts 40 to 50 mph. * HUMIDITY...25 to 35 percent during the afternoon. * TEMPERATURE...High temperatures upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
581 WWUS84 KTSA 281922 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 222 PM CDT Mon Oct 28 2024 OKZ058-290100- /O.EXA.KTSA.FW.W.0005.000000T0000Z-241029T0100Z/ Ottawa- 222 PM CDT Mon Oct 28 2024 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...In Oklahoma, Washington, Nowata, Tulsa, Rogers and Creek counties. * WIND...South winds 20 to 30 mph with gusts near 40 mph. * HUMIDITY...30 to 40 percent during the afternoon. * TEMPERATURE...High temperatures upper 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054>057-059>062-064-067-290100- /O.CON.KTSA.FW.W.0005.000000T0000Z-241029T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Wagoner- 222 PM CDT Mon Oct 28 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds 25 to 35 mph with gusts 40 to 50 mph. * HUMIDITY...25 to 35 percent during the afternoon. * TEMPERATURE...High temperatures upper 80s to lower 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
506 WWUS84 KTSA 290122 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 822 PM CDT Mon Oct 28 2024 OKZ054>062-064-067-290230- /O.EXP.KTSA.FW.W.0005.000000T0000Z-241029T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Wagoner- 822 PM CDT Mon Oct 28 2024 ...RED FLAG WARNING HAS EXPIRED... Strong and gusty south winds will persist overnight. Relative humidity values will continue climbing with fire weather concerns slowly decreasing through the evening hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 27, 12:34 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 27, 12:34 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1234 PM CDT Sun Oct 27 2024
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1037 AM CDT Sun Oct 27 2024
Clouds shroud much of the area south and west of a KSWO-KFSM
line this morning with lesser coverage to the north and east.
This cloud cover is expected to continue to erode as the day
wears on. Despite the cloud cover, temperatures are forecast to
be above normal for this time of year with highs in the
mid 70s to lower 80s across the area. Have only made some adjustments
to the forecast for today to better reflect current trends in observations
and short-term guidance.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 320 AM CDT Sun Oct 27 2024
Forecast remains consistent in near record high temperatures on
Monday along with strong and gusty winds. This combination raises
grassland wildfire potential and any fire starts, especially
across drought stricken NE OK, will likely experience aggressive
behavior. Winds will remain gusty through Monday night which may
prolong any ongoing fire suppression efforts.
Pressure gradient tightens further on Tuesday with a broader
footprint of strong winds gusts likely across the forecast area.
Moisture return and expanding cloudiness will help offset the
stronger winds to the overall grassland fire risk, but any fire
starts would have potential for rapid spread rates.
The next cold front and associated mid level trough passage remain
timed for Wednesday through Wed. night with widespread showers and
scattered storms expected. Overall rainfall amounts will likely
provide little drought relief, but coupled with cooler
temperatures a brief reprieve from the grassland fire risk is
expected.
The pattern transitions toward troughing through the western CONUS
by late week which is expected to translate toward an unsettled
period across the Plains. This trend remains in the latest
guidance and daily rain chances return for late week through next
weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Sun Oct 27 2024
MVFR ceilings continue early this afternoon at the eastern Oklahoma
sites. These conditions are expected to improve over the next few
hours. Otherwise, VFR conditions are expected through the period with
southerly winds increasing on Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 63 88 68 / 0 0 0 0
FSM 80 60 89 66 / 0 0 0 0
MLC 83 64 88 66 / 0 0 0 0
BVO 81 58 90 65 / 0 0 0 0
FYV 79 55 86 61 / 0 0 0 0
BYV 77 57 85 65 / 0 0 0 0
MKO 79 61 87 67 / 0 0 0 0
MIO 78 59 86 67 / 0 0 0 0
F10 80 62 88 66 / 0 0 0 0
HHW 81 62 86 64 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Monday afternoon through Monday evening
for OKZ054>056-059>061-064.
AR...None.
&&
SHORT TERM...10
LONG TERM....07
AVIATION...10Hazardous weather outlook, Oct 27, 12:43 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1243 PM CDT Sun Oct 27 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1243 PM CDT Sun Oct 27 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. No hazardous weather is expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. THURSDAY AND FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Strong winds and near record temperatures will raise the grassland fire weather risk on Monday. Rapid fire spread rates are possible Monday afternoon especially across drought stricken regions of northeast Oklahoma. Avoid any unnecessary burning on Monday. Strong winds continue on Tuesday and any fire starts could spread quickly. A cold front passes Wednesday through Wednesday night with widespread showers and scattered thunderstorms. A few of these storms could be strong to severe with locally heavy rainfall also possible. An unsettled weather pattern develops for late week through next weekend producing daily shower and thunderstorm chances. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:05 AM CDT | Fire Weather Watch | TSA | Creek, Nowata, Pawnee, Rogers, Tulsa, Washington | 23 hr |
| Oct 27, 1:27 PM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Pawnee, Rogers and 3 more | 31 hr |
Nearby
Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.